Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    2
  • comments
    11
  • views
    1159

Dermatologist(Isotretinoin)

Lewisgmz1

225 views

Hey there, so i had and appointment today in the morning and my derm saw that i wasn't satisfied with my results and that my back has been getting more breakouts & it sucks because i don't even pick at them and they leave marks. Also my face hasn't been clearing up and its leaving me some marks too(annoying). So she decided to put me on isotretinoin for the next 6 months Im really nervous but excited. I heard lots of good & bad stories about this medicine thats why. So i got my next appointment next Thursday. ugh another week to wait. i just want to start already. I know 6 months its a long time but who cares ive been struggling with acne for like 3 1/2 years now so its not a big deal i hope time flys by so i could start enjoying my life and college more. So yeah. If anyone heres reading this can you suggest some good products to use while on this drug i would really appreciate it.



5 Comments


Recommended Comments

Vaseline for your lips....they will get really really dry.

Use a very light, simple moisturiser on the face, nothing fancy......I used E45 cream. Aveeno range is another tried and tested one.

Be very careful with your skin whilst taking roaccutane, it becomes very fragile, so sqeezing spots hard is a big no-no (skin can rip off easily - no waxing), as is having too much sun. Don't be surprised if red marks from old spots are there longer whilst on treatment...its the way the drug changes the skin, these will definitely disappear for you over time.

The most important thing to remember about products during treament is that you don't need many products!! Accutane addresses every "cause" of acne, so let it do what it says on the tin, and don't go slapping tonnes of products on your face....keep it all very simple. And save a bit of cash in the meantime!

good luck, you'll be acne free in no time (well 6 months is no time to me!)

Share this comment


Link to comment

Vaseline for your lips....they will get really really dry.Use a very light, simple moisturiser on the face, nothing fancy......I used E45 cream. Aveeno range is another tried and tested one.Be very careful with your skin whilst taking roaccutane, it becomes very fragile, so sqeezing spots hard is a big no-no (skin can rip off easily - no waxing), as is having too much sun. Don't be surprised if red marks from old spots are there longer whilst on treatment...its the way the drug changes the skin, these will definitely disappear for you over time. The most important thing to remember about products during treament is that you don't need many products!! Accutane addresses every "cause" of acne, so let it do what it says on the tin, and don't go slapping tonnes of products on your face....keep it all very simple. And save a bit of cash in the meantime!good luck, you'll be acne free in no time (well 6 months is no time to me!)

Hey thank you for your respond very informative. And i live in Cali so it gets pretty darn hot out here and summer is right around the corner, do you think i should use a sunscreen? Im not going to be out much but just incase? Btw are you on the medication to?

Share this comment


Link to comment

hi there, you MUST way a sunscreen whilst on this drug as it very potent and will damage the skin if it's not protected, You will need plenty of vaseline for your lips as they will peel off constantly and you will also notice that your joints will ache also. Just minor side-effects to the results that you will see being on this wonder drug. I'm on month 5 and my skin hasn't looked this good since before puberty and that's going back 30 years so get excited but also just be aware that it is a very powerful drug and take all the precautions that is asked of you and be very stringent on keeping your skin and lips moisturised,

All the best on your journey........not long to wait now!!!

Share this comment


Link to comment

Hey again,

yeah I'm on my second course of accutane. I was clear for 4 years after first course, then it came back very mild so derm put me back on it. Its not common to need a second course but I had very severe acne.

Ye the sunscreen is very important. Treat your skin like it's baby skin...

Share this comment


Link to comment

hi there, you MUST way a sunscreen whilst on this drug as it very potent and will damage the skin if it's not protected, You will need plenty of vaseline for your lips as they will peel off constantly and you will also notice that your joints will ache also. Just minor side-effects to the results that you will see being on this wonder drug. I'm on month 5 and my skin hasn't looked this good since before puberty and that's going back 30 years so get excited but also just be aware that it is a very powerful drug and take all the precautions that is asked of you and be very stringent on keeping your skin and lips moisturised,All the best on your journey........not long to wait now!!!

Wow 30 years is a long time you must be so happy now =) im glad things worked out fine for you.

Do you know of any good sunscreen that you could recommend for me? Many thanks in advance.

Share this comment


Link to comment

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×